• Started oxalaplatin, leucovorin ,inenotecan, and 5 FU yesterday

    Asked by Sugarshine on Tuesday, December 18, 2012

    Started oxalaplatin, leucovorin ,inenotecan, and 5 FU yesterday

    I started the new chemo yesterday. Was given lots of possible side effects but there is one they didn't mention. A few hrs after I had most of the chemo ( 5 FU is given on a pump at home for 46 hrs) and started having muscle twitches all over my body, even the tip of my nose! It seems to have subsided but still have times when my muscles jerk. Any one else have this. Also severe abdominal pain which is controlled with meds.

    8 Answers from the Community

    8 answers
    • Peroll's Avatar
      Peroll

      I have had the muscle twitches and they do subside after a day or two. It sometimes makes it hard to relax but compared to other side effects it didn't bother me too much. I assume that the abdominal pain is associated with nausea, though I didn't have much pain. Good Luck!!!

      about 4 years ago
    • carm's Avatar
      carm

      Sugarshine, great screen name. My name is Carm and I am an oncology/ end of life nurse. What you describe is myoclonus or myoclonic jerks and many drugs can cause them. I have never heard of a chemo causing them but the associated drugs that accompany chemo do. Drugs like pain analgesics or neurontin or lyrica, also drugs like decadron or celexa. These drugs temporarily interfere with brain communication and until your body adjusts to the therapeutic level, the jerks occur. Usually just a couple of days. It is most often seen with morphine. Everytime you increase the dose, it occurs. Actually a common form of myoclonus is hiccups. As another poster mentioned, it is just temporary. Best of luck, Carm.

      about 4 years ago
    • Sugarshine's Avatar
      Sugarshine

      Thanks everyone. It has stopped for the most part. I did receive dexamethasone Carm, but have had it with the other chemo without that effect. I imagine I will have lots of feelings I haven't had before. Mainly relief the side effects are worse so far lol.

      about 4 years ago
    • FreeBird's Avatar
      FreeBird

      Hello. That combination of drugs is also called FOLFIRINOX.

      My dad did not have that, as it was considered too harsh with his other conditions. But he did have sudden twitches while he was on Gemzar/gemcitabine, and morphine for pain. Not sure which is to blame. Arms, legs, and head.

      about 4 years ago
    • sullymum's Avatar
      sullymum

      Hi Sugarshine..I have been on this same chemo cocktail since October 2012..I am going into my 7th round and this is a very evasive therapy so I have been told by my doctor. This twitching of the muscles was a side effect that I received from atrophine..which was a preventative for diarrhea so they cut that in half...the 5fu also has given me neurophathy in my hands face and feet..also just last infusion they discovered I have foot/hand syndrome which hot water effects this and not I am sensitive to cold/heat in my feet and hands..I would talk with your dr abount the muscle spasms ..I too was diagnosed in Sept 2012 stage IV pancreatic cancer metas to liver. I will continue this treatment until Feb. So good luck you are the first that I have seen with regards to the same treatment..

      about 4 years ago
    • Sugarshine's Avatar
      Sugarshine

      Thanks for all the info, it really helps to talk to someone that's been there done that. Knock on wood it has been tolerable as my oncologist promised it would. Nice to meet you Sullymum, you are the first I've talked to that seems to have kinda the same treatment plan, except I did have the Whipple. That was really rough.

      about 4 years ago
    • Lucia's Avatar
      Lucia

      My mom is on the same chemo...definitely ask your doc. :)

      about 4 years ago
    • sullymum's Avatar
      sullymum

      Yes Sugarshine...exactly on the same regimine and the 46hr pump...and yes the twiches are there and I have neurapathy (hands, face, and feet) and foot/hand syndrome...no abdominal pain...these side effects usually roll away about 7days after the pump comes off...talk to your
      dr comfirm ..good luck

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more pancreatic cancer questions.  Also, don't forget to check out our Pancreatic Cancer page.